• Content count

  • Joined

  • Last visited

Community Reputation

0 Neutral

About sarah25

  • Rank
    New Member

sarah25's Activity

  1. sarah25 added a topic in General acne discussion   

    Breaking Out First Time Since Accutane.. Panicked And Started Birth Control. Mistake?
    Hey guys,

    Looking for any advice here. I have an appointment with my derm in 3 and a half weeks but am a bit wary on what to do in the meantime.

    I'm 25. Around the age of 21, I started experiencing horrible adult acne. Painful cystic acne all over my cheeks and chin-- sent me into a pretty bad depression because I was really confused. Had never had anything more than a single pimple, and in my final year of college, my skin was a wreck. It took about a year of regimens (all the topicals, different BC pills, and antibiotics) until my derm got me on accutane. What a god send. Cleared me right up within 4 months with no initial breakout, and I was clear for 3 years after.

    However, about 2 months ago my skin started getting bad again. Around my period especially (my acne is hormonal). It's been bad because I'm working full time in my career now, in an office environment in sales so I'm constantly meeting with people. I'm so upset about it. Same place-- cheeks and chin.

    I had to go through the referral process for a derm again and in the mean time went to my family doc for any help. He prescribed me tri cyclen and I started it a month ago. I was hesitant because i hadn't had luck with BC pills helping my acne before, and since the accutane im SUPER anal about doing anything that will mess with my skin. However, since I do know my problems are hormonal, I figured I'd try.
    Fairly certain this was a mistake. My skin is brutal right now. So painful. The pill is also making me moody and retain water, which is annoying as I've been clean eating and on a fitness plan for 2 months and seeing NO results.

    Anyway. I really regret going on the pill withot waiting to consult with my actual derm. I want to just totally stop taking it and wait to speak to him and hopefully get back on accutane.... I guess I'm wondering if you guys suggest I stop the pill and get all the excess estrogen out of my system to hopefully calm my skin, or if I just keep taking it until I talk to my derm?

    Haha. Every time I pop a bc pill it feels like I'm poisoning myself... But I'm worried going off of it wont help but make it even worse.

    Any input is super appreciated
    • 0 replies
  2. sarah25 added a topic in General acne discussion   

    Underarm Acne- Anyone In The Same Boat? Any Treatment Tips?
    I've dealt with adult hormonal acne (moderate/severe) for the past 4 years on my face, and after a long Accutane cycle, I've had clear skin for almost 8 months.
    However, it seemed that as soon as my acne on my face went away and the summer and hot weather began to roll around, my acne decided to show up in a new and interesting armpits.

    At first, I assumed I had some sort of rash from shaving. I will admit that I've never really thought about how sensitive the underarms are, and was notorious for a quick shave before the bar over the sink (DUMB). But, once I noticed the red bumps, I began being careful to moisturize and use a lighter deodorant. But, I work outside in the summer so I tend to sweat a lot, and that didn't help. Now, I have FULL BLOWN acne under both my armpits. And it's also around my armpits, so it is visible in any sleeveless shirt.

    Not only is it awful to look at, but its so painful. I swear, a lot more painful than my acne on my face ever was.

    Does anyone else have this problem and have any tips on how to get rid of it/treat it with over-the-counter products? I really would like to get rid of this on my own without making a bunch of trips to my dermatologist and spending all the money on prescriptions.

    • 2 replies
  3. sarah25 added a topic in Adult acne   

    Yaz Vs. Tri-Cyclen For Adult Hormonal Acne
    I'm a 22 year old female who struggles with adult hormonal acne.

    I have very bad acne on my lower cheeks. I was able to clear up my first major out break about a year ago with minocycline. However, the minocycline stopped working and my acne has come back in full force. This time, my doctor put me on Epiduo and Yaz birth control.
    I haven't been on the pill for a long time because I hate the weight gain the comes with it, but I'd MUCH rather have clear skin and 10 extra pounds.

    Anyway, here is what I'm wondering. I'm only a month into Yaz and haven't noticed a change, even with the Epiduo. If anything, my acne has gotten a bit worse but I'm not sure if that is just the initial breakout from the products or what.
    I don't want to jump too fast, but I was thinking about it the other day and I realized that for all of high school and up until I was 20, I was on Tri-Cyclen regularly. I didn't have ANY skin problems when I was on it, and Im wondering if that is because the Tri-Cyclen was regulating it.

    I'm debating on asking my derm to go back on Tri-Cyclen, but I just know that Yaz is specific for people with hormonal acne so I don't want to screw myself over.

    Does anyone have any advice or info on the difference between Yaz and Tri-Cyclen? In anyone's experience, which one is better?
    I'm torn. i just want to get on a pill that works for my face and its suuuch a frustrating process (as I'm sure everyone knows).

    Thanks guys!
    • 6 replies
  4. sarah25 added a post in a topic Started Epiduo - killed spots but also killed my skin   

    Hi Abigail,

    I'm not sure if you will get this because I see your last post on this thread was from last summer, but I'm just wondering how Epiduo worked for you in the long run? We seem to be in kind of the same position.. I'm a 22 year old with adult acne (I never had it as a teen) and my derm has prescribed me Epiduo once a day.
    I've been on in for 2 weeks and if anything my skin has become worse, but I'm hoping that is just the IB to the Epiduo. I'm going to give it another month and see what happens.

    My only issue is, I work at a bar so I obviously wear makeup when I go to work. My biggest fear is that the makeup is effecting how to Epiduo is working on my skin, even though i do use talc-free, "dermatologist improved" foundation and cover up.
    But still.. I don't want to be backtracking my treatment with the makeup. A couple of forums suggest wearing my Epiduo under makeup instead of putting it on before bed, but that just makes it flake TERRIBLY. As you talked about in your post..its so gross and I don't want to be in public, especially serving at a job where I'm expected to look nice, with a peeling, acne-infested face.

    Anyway, I'm really just wondering how everything worked out for you and if you have any tips for me!
    • 0